Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Home Print this page Email this page Small font size Default font size Increase font size Users Online: 211
CASE REPORT
Year : 2013  |  Volume : 14  |  Issue : 3  |  Page : 83-87

Coexistence of Stevens-Johnson syndrome and hemophagocytic syndrome


1 Department of Dermatology, MIMS Hospital, Calicut, Kerala, India; Department of Dermatology, Hatta Hoapital, Dubai Health Authority, Dubai, U.A.E
2 Department of Dermatology, MIMS Hospital, Calicut, Kerala, India
3 Department of Pathology, MIMS Hospital, Calicut, Kerala, India
4 Department of Paediatrics, MIMS Hospital, Calicut, Kerala, India

Correspondence Address:
Jaheersha Pakran
Department of Dermatology, Hatta Hospital, Dubai Health Authority, Dubai, U.A.E

Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2319-7250.122174

Rights and Permissions

The aim is to report a case of fatal hemophagocytic syndrome (HS) which developed in a patients with sepsis and Stevens-Johnson syndrome (SJS). A 12-year-old girl with chronic renal failure was admitted for catheter site infection related sepsis. Patient was treated with meropenem, vancomycin and sodium valproate. After this, she developed purpuric skin lesions and mucosal erosions consistent with SJS. Further investigations were performed due to rapid clinical deterioration, hepatosplenomegaly and resistant pancytopenia. We found elevated serum triglyceride and serum ferritin and evidence of hemophagocytosis in bone marrow aspirate. She was diagnosed as sepsis related HS with coexistent SJS and started on injection methylprednisolone. Despite treatment, she expired on the eighth day of admission. HS or hemophagocytic lymphohistiocytosis comprises a heterogeneous group of primary and secondary disorders characterized by the proliferation of activated macrophages, associated with generalized hemophagocytosis. The fact that HS is being reported with an ever-increasing list of dermatological and rheumatological diseases should make us vigilant to this immunological complication. Treatment of the precipitating events and timely administration of immunosuppressive drugs could be life-saving in this situation.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4085    
    Printed75    
    Emailed1    
    PDF Downloaded299    
    Comments [Add]    
    Cited by others 1    

Recommend this journal